MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955610
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was returned to davol for evaluation and included the echo ps along with an additional piece of echo ps balloon material that was reported to have been removed from the patient.The ventralight st mesh itself was successfully implanted and remains in the patient.The echo ps balloon was found to be intact with no anomalies noted.The additional piece of balloon material that was returned is identified to be a section of material that is cut off and removed during the manufacturing process.Once placed in the patient the echo ps balloon is inflated.It appears the piece of residual material fell from the assembly into the abdomen.The lot was manufactured in november 2016.To date there have been no other reported complaints for this manufacturing lot of 77 units.We have concluded that the problem was related to an unintended piece of material being present on the assembly.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after installing the ventralight st mesh and removing the echo ps, the doctor found a piece of the balloon material in the abdomen (lying on the omentum).Per hospital contact this piece of material was noted while performing a tap block at the end of the case.The doctor easily removed the material with a grasper through a 10/12 trocar without issue.Contact confirmed there was no patient injury or need for additional intervention.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7084550
Report Number1213643-2017-00979
Device Sequence Number11087158
Product Code FTL
UDI-Device Identifier00801741031748
UDI-Public(01)00801741031748
Combination Product (Y/N)N
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number5955610
Device Lot NumberHUAX0478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2017
Initial Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1